0

votes

Did the Effect of Medication Change On Paleo?

Answered on August 19, 2014
Created April 19, 2011 at 8:14 PM

I've been on medication for a few things over the years, and it seems in the 4 months since I've gone Paleo the effect some of them have on me has changed.

My doctor said years ago I was probably in the 5% of the worst insomniacs he has seen. I never had a full night's sleep without drugs. As a result I have taken Lunesta or Ambien every night for at least a decade. I tried going off them a number of times with awful results - a week of tossing, turning, not sleeping, and showing up to work feeling like crap.

That has all changed recently. For the first time in 10 or 15 years, I sleep like a baby sans drugs. But here's the weird thing: the few times I have taken sleep meds it acts like a STIMULANT on me. It will keep me awake for hours past bedtime, and I wake up the next morning feeling like I've come off a 3-day bender.

So, has the impact medication has on you changed? Are there any meds (other than, say, diabetes and blood pressure meds) that you have stopped taking?

Medium avatar

(5136)

on April 19, 2011
at 08:19 PM

I've certainly experienced well, to be frank, opiates acting as a stimulant for me. That was over a decade ago when I was younger, angry and doing stupid things. Obviously not a result of a paleo diet, but my diet has never been particularly bad. Can't speak to prescription drugs.

  • 39a1a0bc7855c084ac59df60fdf9c0dd

    asked by

    (1505)
  • Views
    1K
  • Last Activity
    1284D AGO
Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

1 Answers

1
Cf626d3fba66c18297b3f1116a920e58

(3417)

on April 19, 2011
at 09:00 PM

NSAIDs actually do something to me now. When I was in high school, I had easily the worst diet of anyone I've ever seen. Easily. I had splitting migraines due to what I now believe was absurdly overconsumed amounts of Mountain Dew -- we're talking 6+ cans a day here, all after school, so in a 6 hour or so window. Couple that with a not-so-surprising lack of sleep and you get truly biblical headaches. I would take 6 (!) or so Ibuprofen or Tylenol every day to quell the pain to no avail.

I've taken 3 pills in the past year while eating Paleo, all Ibuprofen. Each of them zapped my headaches away within an hour. I can't think of any reason why this would be the case, but it is what it is, and I'm not complaining.

A lot of your physiology changes when you make such a sea change in your diet. As such, your response to drugs will change as well. Simple, vague explanation, I know, but it's the best I've got.

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!